Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nani9

Low Dose Accutane For Longer Periods

Recommended Posts

Hello.

I have moderate - severe acne since I was 14. I am now 22 and have Rosacea too. My life sucks and every morning after I wake up, I think of how peaceful it would be if I died today. I love my parents and that is the only reason I am alive.

My face is really Red and a 5 minute walk in the sun gives me redness that stays for 2 days.

I have extremely oily skin. I have taken 20mg/day Accutane for 6 months, twice. I used to have cystic acne and accutane helped it.

But now my skin is too much oily and a few pimples come up every 2-3 days. So, I am once again taking accutane to help control my oiliness.

I am taking 5mg twice a week. So far so good. It is reducing the oiliness and helping the bumps that pop up. Initially I had body pains, but now I do not feel any side effects.

I have dropped out of college due to embarassment and now at 22, I am stuck in my house, going out 2-3 times a week at night to purchase groceries.

I plan to continue taking 10mg/week for life, atleast for as long as I live. I have tried taking other supplements and applying topical treatments. But due to my Rosacea, I get hot flashes as soon as I apply a topical gel, even if I moisturize. And supplements didn't control my acne.

Accutane is my only hope. Has anyone taken low dose accutane for longer periods of time? If so, can you please share the dosage and side effects, if any.

Share this post


Link to post
Share on other sites

Hello.

I have moderate - severe acne since I was 14. I am now 22 and have Rosacea too. My life sucks and every morning after I wake up, I think of how peaceful it would be if I died today. I love my parents and that is the only reason I am alive.

My face is really Red and a 5 minute walk in the sun gives me redness that stays for 2 days.

I have extremely oily skin. I have taken 20mg/day Accutane for 6 months, twice. I used to have cystic acne and accutane helped it.

But now my skin is too much oily and a few pimples come up every 2-3 days. So, I am once again taking accutane to help control my oiliness.

I am taking 5mg twice a week. So far so good. It is reducing the oiliness and helping the bumps that pop up. Initially I had body pains, but now I do not feel any side effects.

I have dropped out of college due to embarassment and now at 22, I am stuck in my house, going out 2-3 times a week at night to purchase groceries.

I plan to continue taking 10mg/week for life, atleast for as long as I live. I have tried taking other supplements and applying topical treatments. But due to my Rosacea, I get hot flashes as soon as I apply a topical gel, even if I moisturize. And supplements didn't control my acne.

Accutane is my only hope. Has anyone taken low dose accutane for longer periods of time? If so, can you please share the dosage and side effects, if any.

Hi nani-

FIrst and foremost, please talk to a counselor or therapist about some of your feelings- you don't have to feel this badly all the time! I know it sucks ass to have bad skin and I also obsess constantly about my skin, but it shouldn't make you want to die. Please talk to someone!

I also have a tidbit that may make you feel better- I was on low dose accutane for 3 years straight! I would still be on it now, but I'm 28 and may want to get pregnant in the next year and so I had to stop. If it were not for that, I would still be on it. I took 20 mg per week (one pill every Monday). I tried to do 10 mg per week (as you are doing) but it wasn't quite enough to control my acne. The ONLY side effect I had was a worsening of my pre-existing dry eye condition (which I developed before I ever took accutane). It made my eyes much more dry, red, and irritated. If you do not already have a dry eye problem, I doubt this would happen to you.

I had NO other side effects. I had my bloodwork done twice a year (on my own…) and my results came back excellent every time, including triglycerides, cholesterol, liver enzymes, etc. You should definitely have your bloodwork done to make sure everything is fine. I have read posts about doctors who prescribe accutane long term. It just isn't done in the US as much because of the stupid iPledge system (not sure if you are from the US or not). If you go to realself.com and search "accutane", there is a dermatologist who answers a lot of the poster's questions who has patients on low dose accutane "for life". He himself is on 20 mg per week indefinitely.

Dana

Share this post


Link to post
Share on other sites

hey

first of all i feel you about wanting just to end things ....i feel like killing myself 60 percent of the time these days .....im barelly holding on to my studies and just wishing i didnt make all of these wrong choices but sadlly killing yourself wont help anything .....if it would....i would have done it years a go ....so remember that

secondly im taking accutane low dose of 10 mg per day .....and not my first time either ....all i can say is that it works ...it may take some times ...but it works and the side effects are much less

you can talk things with your derm and finally ...all i want to say is ....plan things trough ....find the right choices and do it ...think with your head not your hearth

best luck

Share this post


Link to post
Share on other sites

Many thanks @danadanadana and @fouzi94 for your kind words.

@danadanadana Many many many thanks for sharing your experience with low dose accutane. I will have my blood test done to ensure all the levels are normal and continue using accutane. Your post just gave me new hope.

Share this post


Link to post
Share on other sites
On Tuesday, April 28, 2015 at 7:15 AM, danadanadana said:

 

 

Hi nani-

 

FIrst and foremost, please talk to a counselor or therapist about some of your feelings- you don't have to feel this badly all the time! I know it sucks ass to have bad skin and I also obsess constantly about my skin, but it shouldn't make you want to die. Please talk to someone!

 

I also have a tidbit that may make you feel better- I was on low dose accutane for 3 years straight! I would still be on it now, but I'm 28 and may want to get pregnant in the next year and so I had to stop. If it were not for that, I would still be on it. I took 20 mg per week (one pill every Monday). I tried to do 10 mg per week (as you are doing) but it wasn't quite enough to control my acne. The ONLY side effect I had was a worsening of my pre-existing dry eye condition (which I developed before I ever took accutane). It made my eyes much more dry, red, and irritated. If you do not already have a dry eye problem, I doubt this would happen to you.

 

I had NO other side effects. I had my bloodwork done twice a year (on my own…) and my results came back excellent every time, including triglycerides, cholesterol, liver enzymes, etc. You should definitely have your bloodwork done to make sure everything is fine. I have read posts about doctors who prescribe accutane long term. It just isn't done in the US as much because of the stupid iPledge system (not sure if you are from the US or not). If you go to realself.com and search "accutane", there is a dermatologist who answers a lot of the poster's questions who has patients on low dose accutane "for life". He himself is on 20 mg per week indefinitely.

 

Dana

 

 

how is it  going?????
On Tuesday, April 28, 2015 at 10:33 PM, nani9 said:

Many thanks @danadanadana and @fouzi94 for your kind words.

 

@danadanadana Many many many thanks for sharing your experience with low dose accutane. I will have my blood test done to ensure all the levels are normal and continue using accutane. Your post just gave me new hope.

how is it going. ???pls update us

Share this post


Link to post
Share on other sites

I need to get low dose longe term accutane. I live near cleveland ohio. No dermatologist I know will do it. Willing to drive far or do whatever I gotta to to get it. Please inbox me

Share this post


Link to post
Share on other sites

OK so hi, I'm 14 years old and I started taking accutane on September 2017. My dermatologist decided for me to take a low dose of Accutane 20mg/3 days a week. And today (6-7 months in the pill) I started feeling kinda bad. I am going to a psychologist and I had depression but yesterday over a mild incident that happened at home I harmed myself. Nothing amazing but I mean it was such a stupid move and I just can't get over it, I feel my heart really Tightened and my head heavy. I can't even listen to music Cuz for some reason it just makes me feel sad. My derms plan is for me to take low doses until I'm 17-18. That's way too much for me. So I'm sitting here writing and I'm thinking what if around 16 I'll tell her to give me the whole dosage so I get over it fast. Or as I see my acne is already pretty non existence. But her goal is for me to not get new deep pimples, just small 
Surface pimples 
 

Edited by KostasV1

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×